My daughter was diagnosed with partial complex seizures about a year ago. She has been taking Keppra. She was started out taking 500mg daily and have changed dosage a few times now. They finally upped her dose to 2000mg daily. The seizures seem to be more under control now but she is exhausted all the time. She even falls asleep in class. Is there anything we can do to help her?
Hi, there is very little that can be done unfortunately. How long has your daughter been on the increased dose? It will take 4 weeks or maybe more to settle each time the dose is increased. Some users have reported that this side effect eventually went away, but only after months of use, one person reported the tiredness subsided after 6 months. Something you can try is vitamin B6. There have actually been studies on the effectiveness of B6 to combat the tiredness caused by keppra and it has worked for many people. It couldn't do any harm to try i guess? Other than this, have you asked your daughters doctor if there is a medicine that can counteract the effects?
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Aug 2009 • 2 answers
Posted 21 Feb 2012 • 2 answers
Posted 18 Nov 2013 • 2 answers
Posted 9 Oct 2015 • 1 answer
Posted 15 Jul 2016 • 0 answers